MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP Z O.O SARA COMBILIZER; TABLE, POWERED

ARJOHUNTLEIGH POLSKA SP Z O.O SARA COMBILIZER; TABLE, POWERED
Model Number APA1000-US
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being filed under exemption e2012070 by arjohuntleigh polska sp.Z o.O.(registration#3007420694) on behalf of the importer arjohuntleigh, inc.(ahus) (registration#1419652).Additional information will be provided upon conclusions of the investigation.
 
Event or Problem Description
On 22 feb 2019 arjo was informed about the event, which occurred in (b)(6) hospital in the us.It was reported that during using arjo device- sara combilizer, the emergency lowering function did not work when the patient experienced shortness of breath and the resuscitation was needed.The resuscitation was performed in the standing position.After that, the patient was removed from the device.The patient did not sustain any injury.
 
Additional Manufacturer Narrative
He defective sara combilizer was returned to the service center in livonia.The defective m1 actuator, batteries and charger were replaced.The investigation is still ongoing.More details will be provided to the conclusions of the final report.
 
Additional Manufacturer Narrative
On 2019-feb-22 arjo was informed about the event, which occurred in henry ford west bloomfield hospital in the us.It was reported that during using arjo device- sara combilizer, the emergency lowering function did not work when the patient experienced shortness of breath and the resuscitation was needed.The resuscitation was performed in the standing position.After that, the patient was removed from the device.There was no injury reported as the consequence of this event.The sara combilizer position device can be used to move the patient from supine to fully supported sitting or standing position where the patient is held in place by means of retention straps.The vertical tilt angle runs from -25 degrees (head down) through to +75 degrees head up (stand) position, with the option of additional lateral tilt up to 20 degrees.In the reported case, the patient was placed in a standing position (+75 degrees head up) and could not be lowered to the horizontal position using the tilt table release function when it was required due to patient's condition.The arjo representative was called and the reported issue was recreated during testing.It was not possible to lower the device using an emergency feature quickly.The device evaluation revealed that the plastic plunger on the change of mode actuator (part number: 6312206) was broken.As per device design, when the tilt table release button is used to lower the patient to the horizontal position, the change of mode moves to the lock axle so the lift arm is released from the standing mode.Looking at the identified malfunction, it seems very likely that two scenarios could have happened (resulting in difficulties to bring the patient to the horizontal position).The first one assumes that the broken change of mode actuator could cause that the tilt table release function was not activated in the emergency situation.The second one assumes that the actuator became damaged when the facility staff tried to lower the patient and pulled sara combilizer with too much force.Unfortunately, it was not possible to determine which scenario actually happened, therefore the exact cause could not be determined.It needs to be emphasized that each manufactured device must undergo quality checks at the manufacturer's site before it is launched on the market.The confirmation that the quality control is passed and the device can be released to the customer is documented in the device history record (dhr).The dhr for the involved device was reviewed and it proved that the device met the manufacturer's specification before delivery to the final customer.The inspection was carried out on (b)(6) 2018 and the bed was released for use on (b)(6) 2018.Review of events reported to the competent authorities revealed no similar events related to identified malfunction on sara combilizer position device.Therefore manufacturer will monitor any further claims of this nature.In summary, sara combilizer was used at the time of the event and played a role in the reported event.During the evaluation, this malfunction was confirmed, therefore it can be stated that the bed did not meet the manufacturer's specification.On the basis of information collected, the exact cause of this malfunction could not be determined.It was not possible to activate the tilt table release function when the emergency situation occurred, therefore it was decided to report this complaint to the competent authority.
 
Additional Manufacturer Narrative
The involved sara combilizer was returned to the arjo service center for the inspection.The evaluation was carried out by arjo representative.It revealed that the m1 actuator was defective and needed to be replaced.The analysis of all gathered information to determine the cause is ongoing.The results of the investigation will be provided to the follow-up report.

Brand Name
SARA COMBILIZER
Common Device Name
TABLE, POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP Z O.O
ks. wawrzyniaka 2
komorniki, 62-05 2
PL  62-052
MDR Report Key8435275
Report Number3007420694-2019-00049
Device Sequence Number1663982
Product Code INQ
UDI-Device Identifier05055982788571
UDI-Public(01)05055982788571(11)181023
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/14/2019
Report Date (Section F) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberAPA1000-US
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/22/2019
Device Age4 MO
Event Location Hospital
Date Report to Manufacturer06/14/2019
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer02/22/2019
02/22/2019
02/22/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date04/19/2019
05/17/2019
06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA06/14/2019